Hail, Onondaga
- When
- May 25, 2:35 PM EST
- Where
- Onondaga County, 2.31 mi SSW of Lewiston Manor
- Measured
- 0.75 in hail
- Reported by
- Public
- Coordinates
- 43.040, -76.140
Scattered thunderstorms developed ahead of a cold front which moved through central NY the evening of Friday May 25th. Most of the storms did not produce severe weather.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS BGM wrote it up.
Scattered thunderstorms developed ahead of a cold front which moved through central NY the evening of Friday May 25th. Most of the storms did not produce severe weather. An isolated storm produced large hail in Syracuse NY.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Binghamton, NY wrote its last area forecast discussion before the first event at May 25, 2:05 PM EST, 30 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BINGHAMTON NY 305 PM EDT FRI MAY 25 2007 .SYNOPSIS... HIGH PRESSURE WILL CONTINUE TO MOVE EAST OFF THE NORTH CAROLINA COAST THIS EVENING AS A COLD FRONT APPROACHES FROM THE WEST. WARM AIR AHEAD OF THE FRONT WILL HELP TO TRIGGER SCATTERED SHOWERS AND THUNDERSTORMS ACROSS THE AREA THIS AFTERNOON AND THIS EVENING. COOLER AND MORE SEASONABLE TEMPERATURES ARE EXPECTED OVER THE WEEKEND, WITH ANOTHER ROUND OF SHOWERS AND THUNDERSTORMS ARRIVING WITH ANOTHER COLD FRONT ON SUNDAY. && .NEAR TERM /THROUGH TONIGHT/... SCATTERED SHOWERS AND THUNDERSTORMS DEVELOPING THIS AFTN IN THE WARM AND SOMEWHAT MOIST AIRMASS AHEAD OF COLD FRONT CURRENTLY LOCATED ACROSS THE EASTERN LAKES. HIGHS IN THE MID TO UPPER 80S WITH DEW POINTS APPROACHING 60 THIS AFTN AND LAPS LI FIELDS SHOWING MOD INSTABILITY IN THE -3 RANGE. WIND FIELDS HOWEVER ARE NOT IMPRESSIVE. CANNOT RULE OUT THAT THERE MAY BE AN ISOLATED STRONG TO SEVERE PULSE STORM, BUT AS STATED, THIS WOULD BE AN ISOLATED OCCURRENCE. FRONT PUSHES THRU TO OUR SOUTH OVERNIGHT WITH DIMINISHING CHC FOR PRECIP. && .SHORT TERM /SATURDAY THROUGH SUNDAY/... AFOREMENTIONED COLD FRONT HANGS OUT OVER CENTRAL PA ON SATURDAY WITH MOST PRECIP STAYING SOUTH OF THE FA ACCORDING TO THE NAM. THE GFS IS FURTHER NORTH WITH THE SYSTEM AND PRECIP CHCS. ATTM...HAVE JUST LOW CHC POPS ACROSS SOUTHERN ZONES AND DRY CENTRAL AND NORTH. A SURFACE LOW MOVES EASTWARD ACROSS ONTARIO AND LIFTS THE FRONT NORTH AS A WARM FRONT LATE SATURDAY NIGHT/EARLY SUNDAY. THE SLOW MOVING COLD FRONT WILL REMAIN WEST ON SUNDAY WITH THE REGION RESIDING IN THE WARM SECTOR MUCH OF THE DAY. EXPECT SHOWERS AND THUNDERSTORMS TO INCREASE DURING THE DAY AHEAD OF THE COLD FRONT WITH POSSIBILITY FOR STRONG TO SVR CONVECTION DUE TO BETTER WIND FIELDS AND MORE SHEAR. HENCE, SPC SLGT RISK FOR DAY 3. && .LONG TERM /SUNDAY NIGHT THROUGH FRIDAY/... STAYED CLOSE TO HPC GUIDANCE WHICH LOOKED FINE. FNTL SYSTEM WILL MOVE THRU THE RGN SUN NGT/MONDAY MRNG WITH SHRA/TSRA...THEN HIGH PRES TO FOLLOW. THIS HIGH WILL MOV OFF THE EAST CST BY WED, WITH INCREASING WARMTH AND HUMIDITY AND A BETTER CHC FOR AFTN/EVNG CONVECTION. TEMPS WILL AVERAGE AT OR ABV NORMAL THRU THE PD. && .AVIATION /18Z FRIDAY THROUGH WEDNESDAY/... SCT050CB FOR CNTRL NY AND NE PA INTO EARLY EVNG...POTNL FOR BRIEF -TSRA SPCLY ELM/ITH/BGM/AVP BUT NOT CONFIDENT ENUF AT ISSUANCE TIME TO INCLUDE A TEMPO GROUP...AND WILL CONTINUE TO MONITOR. FNTL CLD BAND OVER THE ERN GTLAKES XPCTD TO DROP SEWD ACRS THE RGN TNGT. BRIEF PD OF MVFR PSBL AS THIS FEATURES CROSSES...BUT IN GNRL VFR TO PREVAIL..WITH VFR CONDITIONS XPCTD ON SAT AS DRIER AIR MOVS IN. OUTLOOK...POTNL FOR MVFR CIGS SAT NGT INTO SUN NGT AS FNTL SYSTEM CROSSES THE RGN. VFR PREVAILS MON INTO WED WITH PSBL XCPTN OF EARLY MRNG VLY FOG AT ELM. && .BGM WATCHES/WARNINGS/ADVISORIES... PA...NONE. NY...NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BINGHAMTON NY 255 AM EDT FRI MAY 25 2007 NYZ009-015>018-022>025-036-037-044>046-055>057-062-260700- NORTHERN ONEIDA-YATES-SENECA-SOUTHERN CAYUGA-ONONDAGA-STEUBEN- SCHUYLER-CHEMUNG-TOMPKINS-MADISON-SOUTHERN ONEIDA-CORTLAND-CHENANGO- OTSEGO-TIOGA-BROOME-DELAWARE-SULLIVAN- 255 AM EDT FRI MAY 25 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW YORK AND SOUTHEASTERN NEW YORK. .DAY ONE...TODAY AND TONIGHT THE NEW YORK STATE DEPARTMENT OF ENVIRONMENTAL CONSERVATION HAS ISSUED AN AIR QUALITY HEALTH ADVISORY FOR ALL OF CENTRAL NEW YORK ON FRIDAY AND FRIDAY EVENING. SEE ALBPNSBGM /NOUS41 KBGM/ FOR MORE DETAIL. A WEAK COLD FRONT WILL CROSS THE AREA LATE THIS AFTERNOON THROUGH EARLY EVENING. SCATTERED SHOWERS AND THUNDERSTORMS ARE POSSIBLE WITH THE FRONTAL PASSAGE. ALTHOUGH A WIDESPREAD SEVERE WEATHER EVENT IS NOT EXPECTED A FEW ISOLATED STORMS COULD BECOME SEVERE AND PRODUCE LARGE HAIL AND GUSTY WINDS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THUNDERSTORMS ARE POSSIBLE SUNDAY AND SUNDAY NIGHT DUE TO A WARM FRONT ON SUNDAY FOLLOWED BY A COLD FRONT SUNDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND OVER THE WEEKEND. PAZ038>040-043-044-047-048-072-260700- BRADFORD-SUSQUEHANNA-NORTHERN WAYNE-WYOMING-LACKAWANNA-LUZERNE-PIKE- SOUTHERN WAYNE- 255 AM EDT FRI MAY 25 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT A WEAK COLD FRONT WILL CROSS THE AREA LATE THIS AFTERNOON THROUGH EARLY EVENING. SCATTERED SHOWERS AND THUNDERSTORMS ARE POSSIBLE WITH THE FRONTAL PASSAGE. ALTHOUGH A WIDESPREAD SEVERE WEATHER EVENT IS NOT EXPECTED A FEW ISOLATED STORMS COULD BECOME SEVERE AND PRODUCE LARGE HAIL AND GUSTY WINDS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THUNDERSTORMS ARE POSSIBLE SUNDAY AND SUNDAY NIGHT DUE TO A WARM FRONT ON SUNDAY FOLLOWED BY A COLD FRONT SUNDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND OVER THE WEEKEND.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BINGHAMTON NY 316 PM EDT FRI MAY 25 2007 NYZ018-252000- ONONDAGA NY- 316 PM EDT FRI MAY 25 2007 ...STRONG THUNDERSTORM MOVING INTO THE AREA... * AT 313 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CAPABLE OF PRODUCING SMALL HAIL...AND STRONG GUSTY WINDS. THIS STORM WAS LOCATED NEAR FAIRMOUNT...AND MOVING EAST AT 20 MPH. * THE STRONG THUNDERSTORM WILL BE NEAR... SYRACUSE AND MATTYDALE AT 325 PM EDT... LYNCOURT AND NORTH SYRACUSE AT 330 PM EDT... DE WITT AND JAMESVILLE AT 335 PM EDT... EAST SYRACUSE AND LYNDON AT 340 PM EDT... FAYETTEVILLE AND MINOA AT 345 PM EDT... MANLIUS AND WATERVALE AT 350 PM EDT... KIRKVILLE AND ORAN AT 355 PM EDT... THIS STORM HAS THE POTENTIAL TO BECOME SEVERE AND PRODUCE LARGE HAIL AND/OR DAMAGING WINDS. FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY PB
The national radar mosaic for the moment the first event began.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in New York in 2007Every state in 2007This day in weather historyWarnings in New York, May 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 37252.